Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 169, NWS Mobile, AL

June 28, 2011Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2011, 5:10 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:10 PM CDT (22:10 UTC)
Expired
Jun 28, 2011, 6:00 PM CDT
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:05 PM CDTHAIL 0.751 W Pensacola, FLMOTORIST REPORTED DIME SIZE HAIL WEST OF PENSACOLA NEAR INTERSTATE 10 AND PINE FOREST ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:26 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3036 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3036 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
-0.8
Supercell composite
-5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS54 KMOB 282210
SVRMOB
FLC033-113-282300-
/O.NEW.KMOB.SV.W.0169.110628T2210Z-110628T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
510 PM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...WEST PENSACOLA...PENSACOLA...MYRTLE
  GROVE...MOLINO...GOULDING...GONZALEZ...FERRY PASS...ENSLEY...
  CENTURY...BRENT...BELLVIEW...
  SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITIES OF...PACE...MILTON...BAGDAD...

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 18 MILES NORTHWEST OF CRESTVIEW TO 8 MILES SOUTH OF CENTURY TO
  11 MILES EAST OF BAY MINETTE...AND MOVING SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOLINO AROUND 520 PM CDT...
  MILTON NEAR WHITIN AROUND 525 PM CDT...
  MILTON AROUND 535 PM CDT...
  PACE...BAGDAD AND GONZALEZ AROUND 540 PM CDT...
  AVALON BEACH AND ENSLEY AROUND 545 PM CDT...
  FERRY PASS AROUND 550 PM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM CAN OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3041 8742 3044 8736 3053 8745 3066 8739
      3086 8762 3092 8761 3100 8720 3100 8678
      3047 8679 3044 8695 3046 8693 3054 8702
      3045 8709 3052 8710 3058 8717 3049 8714
      3042 8718 3036 8743
TIME...MOT...LOC 2210Z 338DEG 32KT 3095 8672 3084 8720
          3081 8758

$$
2 follow-up statements
059 
WWUS54 KMOB 282238
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
538 PM CDT TUE JUN 28 2011

FLC033-113-282300-
/O.CON.KMOB.SV.W.0169.000000T0000Z-110628T2300Z/
ESCAMBIA FL-SANTA ROSA FL-
538 PM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FLORIDALE TO CHUMUCKLA TO 
TENILE....MOVING SOUTH AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WALLACE...ROEVILLE...POINT BAKER AND FLORIDALE BY 545 PM CDT...
  MUSCOGEE...MILTON...HAROLD AND CANTONMENT BY 550 PM CDT...
  WARD BASIN AND PARKERVILLE BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3036 8743 3041 8742 3044 8736 3053 8745
      3058 8741 3066 8739 3086 8762 3094 8719
      3093 8678 3047 8679 3044 8695 3046 8693
      3055 8701 3045 8709 3052 8710 3058 8717
      3054 8717 3049 8714 3042 8718
TIME...MOT...LOC 2238Z 345DEG 27KT 3074 8677 3072 8718
          3067 8745

$$
357 
WWUS54 KMOB 282301
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
601 PM CDT TUE JUN 28 2011

FLC033-113-282312-
/O.EXP.KMOB.SV.W.0169.000000T0000Z-110628T2300Z/
ESCAMBIA FL-SANTA ROSA FL-
601 PM CDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA AND CENTRAL
ESCAMBIA COUNTIES HAS EXPIRED...

LAT...LON 3036 8743 3041 8742 3044 8736 3053 8745
      3058 8741 3066 8739 3086 8762 3094 8719
      3093 8678 3047 8679 3044 8695 3046 8693
      3055 8701 3045 8709 3052 8710 3058 8717
      3054 8717 3049 8714 3042 8718
TIME...MOT...LOC 2238Z 345DEG 27KT 3074 8677 3072 8718
          3067 8745

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:40 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 28, 4:40 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT TUE JUN 28 2011

.SHORT TERM [TONIGHT]...LATEST VIS/IR SAT IMAGERY SHOWING A LARGE
MESOSCALE CONVECTIVE COMPLEX MOVING SOUTHWARD INTO THE SOUTHERN
PORTIONS OF MISSISSIPPI AND ALABAMA. REGIONAL RADARS STILL DETECTING
SEVERAL STRONG OUTFLOW BOUNDARIES DUE TO STRENGTHENING COLD POOL
PUSHING SOUTH INTO THE SOUTHERN PORTIONS OF OUR FORECAST AREA. THIS
COLD POOL IS GETTING READY TO INTERSECT WITH A NORTHWARD MOVING SEA
BREEZE LATE THIS AFTERNOON...THEREFORE SEVERE THUNDERSTORM WATCH 570
HAS BEEN EXTENDED SOUTH ALL THE WAY TO THE COAST...INCLUDING MOBILE
BAY UNTIL 6 PM CDT. LATEST ANALYSIS STILL HAS SURFACE BASED CAPES
RANGING FROM 2400 TO 2800 J/KG AND LIFTED INDICES AROUND -6C.
DECREASE IN STABILITY WITH MAX HEATING IN PLACE ALONG WITH ENHANCED
LIFT AHEAD AND ALONG THE OUTFLOW BOUNDARY WILL ALLOW DEEP CONVECTION
TO DEVELOP CONTINUE THROUGH THIS AFTERNOON. SEVERE WEATHER
PARAMETERS SUGGEST THAT SOME OF THE STORMS MAY BECOME SEVERE WITH
THE MAIN IMPACTS BEING LARGE HAIL AND DAMAGING WINDS. WIND SHEAR
WILL REMAIN VERY WEAK...SO THE THREAT OF TORNADOES IS VERY LOW AT
THIS TIME. NUMEROUS ONGOING SHOWERS AND THUNDERSTORMS WILL AFFECT
MOST OF THE FORECAST AREA EARLY THIS EVENING...FOLLOWED BY MAINLY
SCATTERED (30 TO 50 PERCENT) COVERAGE AFTER MIDNIGHT. LOW
TEMPERATURES TONIGHT WILL FALL INTO THE LOWER 70S INLAND
AREAS...WITH MIDDLE/UPPER 70S ALONG THE COASTAL SECTIONS.

[WEDNESDAY THROUGH THURSDAY NIGHT]...A LARGE UPPER HIGH CENTERED
OVER TEXAS WILL BUILD OVER THE CENTRAL PLAINS THROUGH MIDWEEK IN THE
WAKE OF AN UPPER LOW MOVING EASTWARD OVER THE GREAT LAKES REGION. A
SERIES OF UPPER SHORTWAVES WILL MOVE FROM NORTH TO SOUTH OVER THE
FORECAST AREA BETWEEN THE TWO SYSTEMS THROUGH THE SHORT TERM...WITH
THE STRONGEST SHORTWAVE EXPECTED ON WEDNESDAY. MEANWHILE...A SURFACE
RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF
OF MEXICO WILL BEGIN TO BREAKDOWN WEDNESDAY AS A FRONTAL BOUNDARY
MOVING THROUGH THE FORECAST AREA STALLS NEAR THE COAST. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE NOW FORECAST FOR
WEDNESDAY...WITH THE HIGHEST COVERAGE ACROSS OUR SOUTHERN ZONES
CLOSEST TO THE STALLED BOUNDARY. BUMPED UP POPS FOR THURSDAY ABOVE
GUIDANCE NUMBERS AS WELL DUE TO THE LINGERING FRONTAL BOUNDARY. LOW
TEMPERATURES EACH NIGHT WILL MAINLY FALL INTO THE LOWER 70S INLAND
AREAS...WITH MIDDLE/UPPER 70S ALONG THE COASTAL SECTIONS. ALSO WENT
A COUPLE OF DEGREES BELOW GUIDANCE FOR HIGHS ON WEDNESDAY DUE TO
INCREASED CLOUD COVERAGE AND EARLY ONSET OF PRECIPITATION...WITH
HIGHS REACHING 91 TO 95 DEGREES INLAND AREAS...WITH COASTAL SECTIONS
REACHING 87 TO 92 DEGREES. HOT AND MUGGY THURSDAY WITH TEMPERATURES
BACK UP INTO THE MID/UPPER 90S INLAND AREAS AND LOWER 90S ALONG THE
BEACHES. /22

&&

.LONG TERM [FRIDAY THROUGH INDEPENDENCE DAY WEEKEND]...THE UPPER
HIGH CONTINUES TO BUILD EASTWARD AND INCREASINGLY DOMINATE THE
EASTERN STATES THROUGH SATURDAY THEN WEAKENS INTO A BROAD RIDGE OVER
THE SOUTHEASTERN STATES FOR SUNDAY AND MONDAY.  A CANADIAN SYSTEM
SENDS A WEAK TRAILING FRONT INTO THE SOUTHEAST STATES SUNDAY INTO
MONDAY WHICH LOOKS TO STALL ACROSS THE MIDSECTIONS OF ALABAMA AND
MISSISSIPPI.  A SURFACE RIDGE OTHERWISE REMAINS OVER THE NORTHERN
GULF AND KEEPS A LIGHT SOUTHERLY FLOW OVER THE AREA.  WILL CONTINUE
WITH SMALL POPS OVER MOST OF THE AREA EACH DAY FOR MAINLY AFTERNOON
CONVECTION.  AFTERNOON HIGHS CONTINUE TO RUN AT LEAST A FEW DEGREES
ABOVE SEASONABLE LEVELS AND SLIGHTLY ABOVE NORMAL AT NIGHT. /29

&&

.MARINE...A RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS
THE NORTHERN GULF WILL CONTINUE THROUGH MUCH OF THE WEEK. A WEAK
FRONT WILL STALL NORTH OF THE COAST DURING THE MIDDLE OF THE WEEK AND
GRADUALLY DISSIPATE THROUGH THE END OF THE WEEK. THIS WILL MAINTAIN A
GENERALLY LIGHT TO OCCASIONALLY MODERATE SOUTHERLY FLOW THROUGH THE
FORECAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
SHORE EACH MORNING BECOMING ISOLATED IN THE AFTERNOON. /13

&&

.AVIATION [28/18Z ISSUANCE]...GENERALLY VFR CONDITIONS EXPECTED NEAR
THE TERMINALS THROUGH MUCH OF THE AFTERNOON. SHOWERS AND
THUNDERSTORMS MAY INCREASE AROUND THE TERMINALS BY LATE AFTERNOON
AND EARLY EVENING AS SHOWERS AND THUNDERSTORMS MOVE SOUTH TOWARD THE
COAST. /13

&&

.FIRE...A LIGHT SOUTHWESTERLY FLOW DEVELOPS EACH DAY ALONG THE COAST
THROUGH THURSDAY. INLAND AREAS WILL HAVE LIGHT AND VARIABLE WINDS AS
A WEAK BOUNDARY MOVING INTO THE AREA TONIGHT STALLS. AFTERNOON
RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS THROUGH
MID WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  92  74  96 /  80  60  30  30
PENSACOLA   76  92  78  95 /  70  60  30  30
DESTIN      77  91  79  93 /  60  60  30  30
EVERGREEN   72  94  71  98 /  70  50  30  20
WAYNESBORO  72  95  72  99 /  50  50  20  20
CAMDEN      71  95  70  98 /  50  30  20  20
CRESTVIEW   72  92  72  98 /  80  60  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 10:30 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CDT TUE JUN 28 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1030 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF A THUNDERSTORMS IS EXPECTED TO MOVE SOUTH ACROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING HOURS. THE ATMOSPHERE AHEAD
OF THIS LINE WILL BE BECOME VERY UNSTABLE WITH CONTINUED DAYTIME
HEATING. THIS WILL LEAD TO SOME OF THE STORM BECOMING STRONG TO
SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY THREAT.
QUARTER SIZE HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. DUE
TO THE EXTREMELY MOIST ATMOSPHERE...THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN SOME MINOR URBAN AND
SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS REQUESTED
THIS AFTERNOON.

In the hours before

Special weather statement, Jun 28, 2:41 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT TUE JUN 28 2011

ALZ051-053-054-MSZ067-282100-
CLARKE AL-WILCOX AL-CHOCTAW AL-WAYNE MS-
241 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS WILL AFFECT
NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHWESTERN
CLARKE...NORTHERN WILCOX AND CENTRAL CHOCTAW COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 400 PM CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF WHITE HALL TO 20 MILES SOUTH OF NEWTON...AND MOVING
SOUTHEAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
MT STERLING...MOUNT STERLING...BUTLER AROUND 255 PM CDT...
NEEDHAM AROUND 345 PM CDT...
ANNE MARIE...ANNE MANIE...BOYKIN AROUND 350 PM CDT...
CANTON BEND AROUND 355 PM CDT...
HOLTAMVILLE AROUND 400 PM CDT...

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 28, 2:55 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTED....
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE JUN 28 2011

ALZ051-053-054-MSZ067-282100-
CLARKE AL-WILCOX AL-CHOCTAW AL-WAYNE MS-
255 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS WILL AFFECT
NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...NORTHERN
CLARKE...NORTHERN WILCOX AND CENTRAL CHOCTAW COUNTIES IN SOUTHWEST
ALABAMA...THROUGH 400 PM CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF WHITE HALL TO 20 MILES SOUTH OF NEWTON...AND MOVING
SOUTHEAST AT 10 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
MT STERLING...MOUNT STERLING...BUTLER AROUND 255 PM CDT...
NEEDHAM AROUND 345 PM CDT...
ANNE MARIE...ANNE MANIE...BOYKIN AROUND 350 PM CDT...
CANTON BEND AROUND 355 PM CDT...
HOLTAMVILLE AROUND 400 PM CDT...

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 28, 3:23 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CDT TUE JUN 28 2011

ALZ051>058-MSZ067-076-282145-
WASHINGTON AL-CONECUH AL-MONROE AL-BUTLER AL-CLARKE AL-CRENSHAW AL-
WILCOX AL-CHOCTAW AL-GREENE MS-WAYNE MS-
323 PM CDT TUE JUN 28 2011

...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND FREQUENT
LIGHTNING WILL AFFECT NORTHEASTERN GREENE AND WAYNE COUNTIES IN
SOUTHEAST MISSISSIPPI...NORTHERN WASHINGTON...NORTHERN
CONECUH...NORTHERN MONROE...BUTLER...CLARKE...NORTHERN
CRENSHAW...SOUTHERN WILCOX AND SOUTHERN CHOCTAW COUNTIES IN
SOUTHWEST ALABAMA...THROUGH 445 PM CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTH OF LUVERNE TO WAYNESBORO...AND MOVING SOUTHEAST AT 5 MPH.

THESE STRONG THUNDERSTORMS WILL BE NEAR...
I65 AND AL 185 AROUND 400 PM CDT...
GROVE HILL...CORDUROY STATION AROUND 405 PM CDT...
GREENVILLE...TURKESTAN...MILLRY AROUND 410 PM CDT...
I65 AND AL 10...GREENVILLE AROUND 415 PM CDT...
AL 47 AND CR 29 RO...AL 47 AND CR 29 AROUND 425 PM CDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 111 AND 140.

THE PRIMARY THREATS OF THESE STORMS ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
THESE STORMS MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

&&
Local storm report, Jun 28, 4:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     HIGHLAND HOME           31.95N 86.31W
06/28/2011                   CRENSHAW           AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT TWO STORAGE BUILDINGS
            WERE FLIPPED OVER AND A BUSINESS RECEIVED ROOF DAMAGE IN
            HIGHLAND HOME.

&&

JW
Special weather statement, Jun 28, 4:41 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
441 PM CDT TUE JUN 28 2011

ALZ062-064-FLZ001-002-282215-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-LOWER BALDWIN AL-
COASTAL ESCAMBIA FL-
441 PM CDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 515 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF MOLINO...OR 13 MILES SOUTHWEST
OF OAK GROVE...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS POSSIBLY AFFECTED INCLUDE BUT ARE NOT LIMITED TO
TENILE AND BARRINEAU PARK

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&
Special weather statement, Jun 28, 4:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CDT TUE JUN 28 2011

FLZ003-282230-
INLAND SANTA ROSA FL-
453 PM CDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SANTA ROSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 530 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CENTURY...OR NEAR JAY...AND
MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO
  DIXONVILLE

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.